Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 141, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jul 29, 2004, 5:11 PM CDT for Edwards County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2004, 5:11 PM CDT (22:11 UTC)
- Expired
- Jul 29, 2004, 6:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Edwards County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.2 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1947 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 292211 SVRSAT TXC137-292315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 510 PM CDT THU JUL 29 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... EDWARDS * UNTIL 615 PM CDT * AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROCKSPRINGS...OR ABOUT OVER ROCKSPRINGS...AND MOVING SOUTHWEST AT 5 MPH. LAT...LON 3004 10014 3016 10044 2973 10061 2972 10015 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:15 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jul 29, 2:15 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 215 PM CDT THU JUL 29 2004 .DISCUSSION... CONVECTION BCMG ORGANIZED ACROSS THE NRN HILL COUNTRY THIS AFTN IN AN AREA OF CONVERGENCE ALONG A SLOW MOVG SFC TROF. A S/W WILL DIVE SWD OVR WEST TX ON THE BACK SIDE OF THE BROAD UPR TROF OVR TX...WHILE A FAIRLY GOOD INFLOW OF WARM GULF AIR EXISTS THIS EVENING. THEREFORE EXPECT CONVECTION TO CONTINUE WELL BEYOND SUNSET...AND WITH MID LVL WINDS PARALLEL TO THE SFC TROF THERE WILL BE A POTENTIAL FOR HEAVY TRAINING RAINFALL AS THE SFC BOUNDARY SAGS INTO THE HILL COUNTRY AND STORMS BACK-BUILD SWWD...SO WILL ISSUE AN FFA THRU 4 AM FRIDAY MORNING. THE UPR TROF SLIPS JUST TO THE EAST DURING THE DAY FRI AND WILL SEE DECREASING POPS FROM THE WEST...BUT CONTD CHC IN THE EAST THRU THE DAY. WILL LEAVE THE FORECAST DRY FOR THE WEEKEND AND NEXT WEEK AS THE UPR RDG BUILDS INTO NM/N TX...HOWEVER SOME THERE COULD BE SOME ISOLD SEA-BREEZE SHOWERS OVR THE SE COUNTIES ON THE SRN PERIPHERY OF THE RDG. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 91 75 93 / 50 40 30 10 AUSTIN BERGSTROM INTL AIRPORT 72 91 72 93 / 50 40 30 10 DEL RIO INTL AIRPORT 76 93 76 95 / 40 20 20 10 SAN ANTONIO INTL AIRPORT 75 90 76 93 / 40 40 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FOR FLASH FLOODING THROUGH LATE TONIGHT FOR ALL BUT THE SOUTHEAST SECTIONS. && 01/11
Hazardous weather outlook, Jul 29, 5:35 AM CDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 535 AM CDT THU JUL 29 2004 TXZ171>173-183>194-202>209-217>225-228-301100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 535 AM CDT THU JUL 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY. SEVERAL WEAK UPPER LEVEL DISTURBANCES...DAYTIME HEATING AND ABUNDANT MOISTURE ACROSS THE REGION WILL PRODUCE WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS. A FEW OF THE STRONGER STORMS COULD PRODUCE HEAVY RAINFALL IN A BRIEF PERIOD OF TIME AND CAUSE LOCALIZED FLOODING...ESPECIALLY IN LOW LYING AREAS OR LOW WATER CROSSINGS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WITH AMPLE MOISTURE IN PLACE...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON FRIDAY AND INTO FRIDAY EVENING. HEAVY RAINFALL WILL BE POSSIBLE...MAINLY EAST OF INTERSTATE 35. OVER THE WEEKEND AND INTO EARLY NEXT WEEK...A DRIER WEATHER PATTERN IS EXPECTED WITH UPPER LEVEL HIGH PRESSURE BUILDING ACROSS THE AREA... REDUCING RAIN CHANCES AND ALLOWING TEMPERATURES TO RETURN TO NORMAL EARLY AUGUST VALUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 3:55 PM CDT | Flash Flood Warning | EWX | Edwards, Kerr | 3 hr |
| Jul 29, 4:54 PM CDT | Flash Flood Warning | EWX | Blanco | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.